Hail, Ellis
- When
- June 5, 4:55 PM CST
- Where
- Ellis County, 8 mi N of Shattuck
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.383, -99.883
13 thunderstorm wind, 3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 5, 2:30 PM CST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 330 PM CDT THU JUN 5 2003 ANOTHER WET NIGHT. ONE OF TONIGHT/S COMPLEXES HAS ALREADY DEVELOPED IN SOUTHWEST KANSAS AND THE OKLAHOMA PANHANDLE. THIS AREA OF SHOWERS AND THUNDERSTORMS SHOULD MOVE SOUTHEAST AND INTO THE WESTERN PART OF THE AREA THIS EVENING AND THROUGH MUCH OF THE AREA OVERNIGHT. WITH THIS WILL CONTINUE THE THREAT OF HEAVY RAINFALL. WILL MENTION HEAVY RAIN EVERYWHERE EXCEPT THE FAR SOUTHEAST WHERE THE RAIN WILL BE ARRIVING LATER IN THE FIRST PERIOD... AND WILL ISSUE A FLASH FLOOD WATCH FOR THE SOUTHWEST WHERE AREAS RECEIVED 3 TO 8+ INCHES OF RAIN THIS MORNING. BUT WE ARE ALSO CONCERNED OF SEVERE WEATHER POTENTIAL DEVELOPING WITH THIS COMPLEX. THE SKIES HAVE CLEARED THIS AFTERNOON IN MY NORTH TEXAS ZONES ALLOWING CAPE VALUES TO CLIMB TO 2000-2500 J/KG. IF THIS DEVELOPING COMPLEX CAN TAP INTO THIS UNSTABLE AIR THIS EVENING... THEN WE MAY SEE THE POTENTIAL FOR SOME SEVERE STORMS. RAIN WILL LINGER IN THE SOUTHEAST ZONES FRIDAY MORNING BEFORE CLEARING OUT OF THE AREA. CHANCE OF RAIN WILL RETURN TO THE FAR NORTHWEST LATE FRIDAY NIGHT AND THROUGH THE AREA SATURDAY. DID NOT MAKE ANY MAJOR ADJUSTMENTS TO THE FORECAST. THE NEXT FROPA CLEARS THE AREA SUNDAY LEAVING ONLY LINGERING POPS. MONDAY LOOKS DRY AS UPPER WAVE MOVES EAST AND COLD FRONT MOVES SOUTH INTO TEXAS. SLIGHT CHANCE POPS STILL LOOK GOOD TUESDAY AS WARM FRONT LIFTS NORTH. TEMPERATURES LOOK TO WARM INTO THE 90S IN SOUTHWEST PORTIONS OF THE AREA AS EARLY AS TUESDAY. CAN NOT RULE OUT THE CHANCE FOR THUNDERSTORMS LATE IN THE EXTENDED AS UPPER FLOW BECOMES MORE ZONAL... BUT WILL NOT INTRODUCE ANY NEW POPS AT THIS TIME. ...SPEG. OKC 60 77 58 79 / 60 20 10 40 HBR 59 77 57 79 / 70 10 20 40 SPS 65 80 59 83 / 60 20 10 40 GAG 54 76 55 74 / 80 10 30 40 PNC 58 76 57 77 / 70 10 10 40 DUA 66 80 61 85 / 50 30 0 30 .OUN... OK...FLASH FLOOD WATCH FOR TONIGHT FOR ZONES OKZ014...OKZ016... OKZ021>023...OKZ027...OKZ033>041...OKZ044>046...OKZ050. TX...FLASH FLOOD WATCH FOR TONIGHT FOR ZONES TXZ083>090.
OKZ004>048-050>052-TXZ083>090-061200-
HAZARDOUS WEATHER OUTLOOK...UPDATED...
NATIONAL WEATHER SERVICE NORMAN OK
346 PM CDT THU JUN 5 2003
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUDNERSTORMS OVER PARTS OF
WESTERN... CENTRAL... SOUTHWEST AND SOUTH CENTRAL OKLAHOMA... AND
ALL OF WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK IS SOUTHWEST OF A LINE FROM LAVERNE... TO WATONGA...
TO NORMAN... TO LAKE TEXOMA.
TIMING...
THUNDERSTORMS SHOULD DEVELOP OR MOVE INTO NORTHWEST SECTIONS OF
OKLAHOMA BETWEEN 5 AND 7 PM THIS EVENING... AND INTO WEST CENTRAL
AND SOUTHWEST OKLAHOMA BETWEEN 7 AND 9 PM... WITH THE SEVERE WEATHER
THREAT LASTING WELL INTO THE OVERNIGHT HOURS... ESPECIALLY ACROSS
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS.
DISCUSSION...
AN UNSEASONABLY STRONG UPPER LEVEL DISTURBANCE CONTINUES TO MOVE
EAST ACROSS NEW MEXICO AND COLORADO THIS AFTERNOON... AND
THUNDERSTORMS HAVE REDEVELOPED ACROSS THE OKLAHOMA AND TEXAS
PANHANDLES IN AHEAD OF THIS FEATURE. A STATIONARY FRONT LIES FROM
THE TEXAS PANHANDLE... SOUTHEASTWARD TO NEAR CHILDRESS... TO NEAR
FORT WORTH. ALONG THE STATIONARY FRONT... CLEARING SKIES THIS
AFTERNOON HAVE ALLOWED THE AIRMASS TO DESTABILIZE SIGNIFICANTLY MORE
THAN PREVIOUSLY EXPECTED. CAPE VALUES ALONG AND SOUTH OF THE
STATIONARY FRONT ARE NOW IN EXCESS OF 2000.
WEAK INSTABILITY WAS PREVIOUSLY THOUGHT TO BE THE MAIN LIMITING
FACTOR FOR ORGANIZED SEVERE WEATHER TONIGHT. HOWEVER... IT IS
BECOMING APPARENT THAT WEAK INSTABILITY WILL NO LONGER BE A LIMITING
FACTOR. DEEP LAYER WIND SHEAR WILL BE MORE THAN SUFFICIENT TO
SUPPORT ORGANIZED SEVERE STORMS OVER THE SLIGHT RISK AREA BY EARLY
EVENING... GIVEN THE GREATER INSTABILITY.
THE THUNDERSTORMS CURRENTLY OVER THE OKLAHOMA AND NORTHWEST TEXAS
PANHANDLES ARE EXPECTED TO ORGANIZE INTO A COMPLEX OF STORMS AND
MOVE RAPIDLY SOUTHEASTWARD THIS EVENING AND OVERNIGHT... AFFECTING
MUCH OF THE SLIGHT RISK AREA. THE PRIMARY SEVERE WEATHER THREAT IS
EXPECTED TO BE DAMAGING WINDS... ALONG WITH A LESSER THREAT OF LARGE
HAIL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUN 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
ADDITIONAL HEAVY RAINFALL AND ASSOCIATED FLOODING IS EXPECTED WITH
THE THUNDERSTORM ACTIVITY OVERNIGHT AND FRIDAY MORNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS IN SOUTHEAST OKLAHOMA SHOULD BE ENDING BY LATE FRIDAY
MORNING. A FEW THUNDERSTORMS WILL BE POSSIBLE MAINLY ACROSS WESTERN
PORTIONS OF OKLAHOMA AND NORTH TEXAS LATE FRIDAY NIGHT... AND OVER
ALL OF THE AREA SATURDAY AND SUNDAY. MORE THUNDERSTORMS ARE EXPECTED
AGAIN MONDAY NIGHT AND TUESDAY.
OTHER HAZARDOUS WEATHER...
ANY ADDITIONAL THUNDERSTORMS THIS WEEKEND OR NEXT WEEK COULD BE
ACCOMPANIED BY HEAVY RAINFALL. IN ADDITION TO THE POSSIBILITY OF
LOCALIZED FLOODING... SOME OF THE MAINSTEM RIVERS COULD EXPERIENCE
FLOODING IF AREAS RECEIVE MULTIPLE ROUNDS OF HEAVY OR WIDESPREAD
RAINFALL BETWEEN FRIDAY AND SUNDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY MORNING.
MILLEROKZ004-009-052245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 532 PM CDT THU JUN 5 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND HARPER COUNTIES. A LINE OF STRONG THUNDERSTORMS EXTENDED FROM EASTERN BEAVER COUNTY TO NEAR LIPSCOMB IN TEXAS AT 532 PM CDT. THE STORMS WERE MOVING EAST AT 40 MPH. THE STORMS WILL ENTER WESTERN ELLIS AND WESTERN HARPER COUNTIES BETWEEN 535 PM AND 545 PM. WINDS MAY EXCEED 60 MPH WITH THESE STORMS AS THEY MOVE INTO NORTHWEST OKLAHOMA... AND DIME-SIZE HAIL IS ALSO POSSIBLE. CMS
OKZ005-010-011-015-052315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 551 PM CDT THU JUN 5 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY...MAJOR...WOODS AND WOODWARD COUNTIES. A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM 18 MILES NORTHWEST OF FORT SUPPLY TO 28 MILES SOUTHWEST OF FORT SUPPLY AT 551 PM CDT...MOVING EAST-SOUTHEAST AT 35 MPH. PEOPLE IN DEWEY...MAJOR...WOODS AND WOODWARD COUNTIES...INCLUDING THE CITIES OF ALVA AND WOODWARD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MILLER
The Dodge City radar (KDDC), 153 km away, was scanning. The volume nearest the first event began at 22:42 UTC.
13 thunderstorm wind, 3 hail. Local standard time, as filed.
Wind was measured by the Gage ASOS.
Straight-line winds toppled approximately a half a mile of cars of a Burlington Northern Santa Fe train.
Hail was observed covering the ground. Windows were broken and several tree limbs were downed.
Several tree limbs were downed.
Several six inch diameter tree limbs were downed.
Wind was observed near the intersection of Northeast 44th Street and Bryant Avenue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2003Every state in 2003This day in weather historyWarnings in Oklahoma, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362672, 5363347, 5362673, 5363348, 5363280, 5363281, 5363282, 5363283, 5363284, 5363285, 5363286, 5363287, 5363288, 5363289, 5363290, 5363346.